Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 265, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 17, 2005, 4:06 PM EDT for Knox County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2005, 4:06 PM EDT (20:06 UTC)
- Expired
- Aug 17, 2005, 4:31 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Knox County, TN
The radar
The Knoxville radar (KMRX), 52 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:50 PM EDT, 16 minutes earlier.
Area forecast discussion, Aug 17, 3:50 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 350 PM EDT WED AUG 17 2005 .SHORT TERM...(TONIGHT AND THURSDAY)...SKIES HAVE BEEN PARTLY TO MOSTLY CLOUDY TODAY AS MOISTURE LINGERED WITH A STATIONARY FRONT OVER THE TENNESSEE VALLEY. DAYTIME HEATING INITIATED SHOWERS AND THUNDERSTORMS ON THE NORTHERN CUMBERLAND PLATEAU AND THEY ARE NOW SPREADING INTO THE CENTRAL VALLEY. A FEW HAVE DEVELOPED IN SOUTHWEST VIRGINIA...THE SMOKY MOUNTAINS AND IN SOUTHEAST TENNESSEE. HEAVY RAINFALL WITH A FEW STORMS AND POSSIBLY ISOLATED DAMAGING WINDS WITH STRONG STORMS UNTIL EARLY EVENING. WITH LOSS OF HEATING SHOWERS SHOULD DECREASE BUT A SHORTWAVE TRACKING THROUGH KY OVERNIGHT SHOULD AFFECT NORTHERN SECTIONS BY MORNING SO INCREASED CHANCES ALONG THE PLATEAU AND IN SOUTHWEST VIRGINIA. BELIEVE GFS IS OVERDOING THE STRENGTH OF THIS FEATURE THOUGH. THE SOUTHERN END OF THIS SHORTWAVE SHOULD AFFECT THE WHOLE FORECAST AREA THURSDAY WITH SHOWERS AND THUNDERSTORMS LIKELY NORTH AND ABOUT 50 PERCENT COVERAGE SOUTH. MORE CLOUD COVER WILL KEEP HIGH TEMPERATURES COOLER...IN THE LOWER TO MID 80S. .LONG TERM...(THU NIGHT THROUGH WED)...WITH WEAK BOUNDARY LINGERING OVER THE REGION ALONG WITH CONSIDERABLE MOISTURE...WILL GO WITH 30 POPS SOUTH AND 50 NORTH CLOSER TO THE BOUNDARY ON FRIDAY. WEAK RIDGE BUILDING IN ALOFT AHEAD OF NEXT TROUGH...AND MAY SEE SOME DRYING...SO JUST 20 POPS SAT. COLD FRONT SHOULD PUSH THROUGH SUNDAY...WITH CHANCE POPS...THEN HIGH PRESSURE BUILDS IN FROM THE NORTH FOR MONDAY THROUGH WEDNESDAY ALONG WITH MUCH DRIER AIR. WILL GO DRY FOR THE MON THROUGH WED PERIOD. WILL NOT STRAY FAR FROM GFS MOS TEMPS THIS RUN. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 87 73 93 / 40 50 30 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 84 71 91 / 40 50 40 30 OAK RIDGE, TN 70 84 71 92 / 40 50 40 30 TRI CITIES AIRPORT, TN 67 83 66 87 / 30 60 50 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && TD/LDW
Hazardous weather outlook, Aug 17, 8:50 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 850 AM EDT WED AUG 17 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-181100- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 850 AM EDT (750 AM CDT) WED AUG 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... A NEARLY STATIONARY FRONT IN THE REGION WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW THUNDERSTORMS POSSIBLY BECOMING STRONG TO SEVERE DURING THE LATE AFTERNOON OR EARLY EVENING. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THURSDAY AND FRIDAY AS THE FRONT LIFTS NORTH WITH DECREASING CHANCES THIS WEEKEND. A FEW STORMS MAY BECOME SEVERE THROUGH FRIDAY WITH A THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING AND POSSIBLY EACH DAY THROUGH FRIDAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:07 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 23 min |
| Aug 16, 8:25 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 35 min |
| Aug 17, 7:25 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 21 min |
| Aug 17, 7:55 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.